Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 7, 2021, 3:47 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 7, 2021, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WWUS83 KGRB 072047
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
347 PM CDT Wed Apr 7 2021
WIZ048-049-072130-
Calumet WI-Winnebago WI-
347 PM CDT Wed Apr 7 2021
...SPECIAL WEATHER STATEMENT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line from Beaver Dam to Oconomowoc to the northwest suburbs of
Chicago. They are moving north at 35 mph, and if they hold together
will reach Winnebago and Calumet counties after 5pm.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8876 4424 8873 4417 8811 4394 8804
4389 8804 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2043Z 196DEG 28KT 4340 8871 4294 8828 4210 8825
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:45 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 7, 2:45 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 245 PM CDT Wed Apr 7 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 245 PM CDT Wed Apr 7 2021 Mostly sunny skies were observed over northeast WI, but clouds were increasing over parts of north central and central WI. A weak line of showers associated with a short-wave trough was moving through west central and southwest WI, and approaching the southwest part of GRB CWA. Our local meso-analysis page indicated some CAPE building over the western part of the forecast area, with values of 500-1000 j/kg. The surface low will drift north, reaching southern MN late tonight, and west central WI by Thursday evening. There should be a couple periods of showers during the period, mainly in association with a short-wave trough tonight, and another on Thursday. A stationary frontal boundary over the northwest part of the forecast area may also provide a focus for showers tonight, as will an occluded front that nears central WI Thursday afternoon. Thunder chances will mainly occur over north central and central WI late this afternoon and early evening, but there may be just enough instability for a few storms in central WI Thursday afternoon. Precipitation amounts should mainly be in the one- quarter to one-half inch range. Lows tonight will be very mild, in the upper 40s and 50s, except cooler over northern Door County. Abundant low clouds and southeast flow will result in cooler temperatures on Thursday, but we will still be well above normal, with highs in the upper 50s to middle 60s. .LONG TERM...Thursday Night Through Wednesday Issued at 245 PM CDT Wed Apr 7 2021 A series of low pressure systems will lead to intermittent precipitation throughout the extended period. Temperatures remain above normal through the weekend before returning closer to normal next week. Thursday night through Friday night...Rain will likely be ongoing at the beginning of the extended as the first of several low pressure systems makes its way northwards across the state. Forcing and instability will be at somewhat of a premium, so thunderstorms are not expected at this time. This will also prevent us from being able to fully capitalize upon the moisture present (PWATs around 0.75 to 1.2 Thursday night). Thus, kept realized qpf amounts closer to half an inch for much of central and northern Wisconsin through Friday morning. As the low progresses northwards through Friday, the wrap around moisture will keep showers going, but qpf will be even lighter. Models then suggest that the first more widespread break from precipitation arrives Friday night into early Saturday morning. Rest of the forecast... The next system is then in the works for the weekend, as another low pressure system ejects from the Central Plains and heads into the Great Lakes region. Confidence is growing that this system will be aimed more towards the lower peninsula of Michigan, only grazing our area, mainly in the east. As a result, raised pops for much of eastern Wisconsin, and also anticipate relatively light qpf to come from the showers in our area. Convection with this system will also be rather sparse, so no severe weather is in the picture for the weekend. The pattern then becomes more muddled for next week. Another shortwave is set to cross the region at some point in the early parts of the week, bringing through yet another round of rainfall. Given that flow at the lower levels will be set to bring in cooler and drier Canadian air during this timeframe, not currently excited at the prospects for thunderstorm development of heavy rainfall. The cooler air will also bring temperatures back into upper 40s and lower to middle 50s across the area, which is much closer to the seasonal normal. && .AVIATION...for 18Z TAF Issuance Issued at 1228 PM CDT Wed Apr 7 2021 VFR conditions can be expected through most of the afternoon, along with a brief break in the precipitation. Low pressure approaching from IA will bring showers and a few thunderstorms to the southwest part of the forecast area by late afternoon. Will carry a TEMPO group for thunderstorms at the AUW/CWA TAF sites into the early evening. The showers will spread northeast across the forecast area this evening, and periods of showers will persist across the region into Thursday. The main aviation impact will be deteriorating flight conditions late tonight into Thursday, as ceilings drop to IFR/MVFR at most locations. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Uhlmann AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 7, 2:48 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Wed Apr 7 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms across north central and central Wisconsin through this evening. These storms are not expected to be severe, but a few storms could produce small hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a small chance of thunderstorms in central Wisconsin Thursday afternoon. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report any hail or gusty winds. LMZ521-522-541>543-082000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. Kieckbusch/Uhlmann
In the hours before
Special weather statement, Apr 7, 3:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
347 PM CDT Wed Apr 7 2021
WIZ048-049-072130-
Calumet WI-Winnebago WI-
347 PM CDT Wed Apr 7 2021
...SPECIAL WEATHER STATEMENT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line from Beaver Dam to Oconomowoc to the northwest suburbs of
Chicago. They are moving north at 35 mph, and if they hold together
will reach Winnebago and Calumet counties after 5pm.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8876 4424 8873 4417 8811 4394 8804
4389 8804 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2043Z 196DEG 28KT 4340 8871 4294 8828 4210 8825
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:38 PM CDT | Special Weather Statement | GRB | Shawano | 52 min |
| Apr 6, 7:56 PM CDT | Special Weather Statement | GRB | Florence, Forest | 49 min |
| Apr 6, 9:27 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Menominee | 48 min |
| Apr 6, 10:43 PM CDT | Special Weather Statement | GRB | Langlade | 47 min |
| Apr 7, 4:54 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie | 66 min |
| Apr 7, 5:36 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie | 69 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.